New York, 2008Damaging Wind and Heavy Rain in New York, November 15, 2008
November 15, 2008 · NWS ALY · 3 events in 3 counties and zones
A strong cold front swept from west to east Saturday evening, preceded and accompanied by showers and isolated thunderstorms, some of which contained strong wind gusts and a brief period of very heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front swept from west to east Saturday evening, preceded and accompanied by showers and isolated thunderstorms, some of which contained strong wind gusts and a brief period of very heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 15, 6:43 PM EST, 37 minutes earlier.
Area forecast discussion, Nov 15, 6:43 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EST SAT NOV 15 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL QUICKLY MOVE ACROSS THE REGION
TONIGHT. IN ITS WAKE...BRISK AND COLDER TEMPERATURES ALONG WITH LAKE
EFFECT SNOW TO DEVELOP DOWNWIND OF LAKE ONTARIO THROUGH MONDAY. THE
COLDER AIR MASS WILL REMAIN THROUGH THE UPCOMING WEEK AS
TEMPERATURES AVERAGE BELOW NORMAL.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
TORNADO WATCH IN EFFECT FOR THE CAPITAL REGION AND POINTS
SOUTHWARD THROUGH THIS EVENING.
IMPRESSIVE DEEP TROUGH AND EQUALLY IMPRESSIVE LOW LEVEL JET WITH A
VEERING PROFILE PER THE VWP IS INDICATIVE OF POTENTIAL ROTATION IN
CELLS. LINE OF CONVECTION WAS DEVELOPING ALONG THE I81 CORRIDOR
YET NOT MUCH LIGHTNING ACTIVITY DETECTED ON THE NLDN. THIS
CONFIRMS THE NOTION OF THE LOW CAPE HIGH SHEAR ENVIRONMENT WHICH
HAS SHOWN TO PRODUCE TORNADOES. SO THIS WILL BE THE IMMEDIATE
THREAT TO THE REGION THROUGH THIS EVENING.
PER THE LATEST RUC13...POTENT COLD FRONT WILL MOVE EAST OF
ADJACENT NEW ENGLAND COUNTIES BY MIDNIGHT WITH DEEPENING SURFACE
LOW TRACKING NORTHWARD ALONG THE ST LAWRENCE VALLEY. INCREASED
PRESSURE GRADIENT IN THE WAKE OF THIS FRONT WILL BE SURE TO
INCREASE WINDS OVERNIGHT AND LOWER TEMPERATURES ACCORDINGLY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
COLD ADVECTION WILL CONTINUE THROUGH THE DAY SUNDAY WITH HIGH
TEMPERATURES LIKELY REACHED RIGHT AROUND 12Z...WITH SLOWLY FALLING
VALUES THE REMAINDER OF THE DAY. WE DID CONTEMPLATE WITH A WIND
ADVISORY AS FORECAST MIXING LAYER HEIGHTS TAP INTO LOWER 40KT
RANGE. LATER SHIFT CAN RE-EVALUATE THE POTENTIAL ONCE THE
CONVECTIVE THREAT HAS SUBSIDED.
AS 850MB TEMPS PLUNGE BACK TOWARD -10C WITH THE PASSAGE OF SHORT
WAVE SUNDAY AFTERNOON...LAKE EFFECT MACHINE WILL LIKELY COMMENCE
WITH IMPRESSIVE DELTA T VALUES. NAM/GFS GUIDANCE ARE RATHER IN
GOOD AGREEMENT WITH IMPRESSIVE CONVECTIVE PLUME/CONVERGENCE EAST
OF LAKE ONTARIO SETTING UP SUNDAY AFTERNOON AND BECOMING MORE
PRONOUNCED SUNDAY NIGHT AND MONDAY AS SHEAR RELAXES IN THE
PROFILE. INVERSION HEIGHTS ARE RATHER HIGH AND WOULD NOT BE
SURPRISED TO SEE SOME LIGHTNING STRIKES WITH THE TOP OF THE
INVERSION LEVELS NEAR -20C. WINTER HEADLINES MAY BE NEEDED FOR THE
ADIRONDACKS AND WILL HIGHLIGHT THIS IN THE HWO.
ANOTHER TROUGH AXIS SWINGS SOUTHWARD LATE IN THE DAY MONDAY WHICH
WILL SLIDE THE LAKE EFFECT BAND SOUTHWARD TOWARD THE NY STATE
THRUWAY. WINDS WILL RELAX SOMEWHAT LATE IN THE DAY...
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AN ARCTIC HIGH...CENTERED OVER THE NORTHERN PLAINS MONDAY NIGHT...
MOVES SOUTHEAST TO THE EASTERN GULF AND ATLANTIC COASTS BY EARLY
WEDNESDAY. MEANWHILE THE DEEP 500 HPA TROF EXTENDING FROM HUDSONS
BAY SOUTH TO THE MID ATLANTIC STATES LIFTS NORTHEAST AS THE BROAD
RIDGE OVER THE WESTERN STATES FLATTENS. THE 250 HPA FLOW
STRAIGHTENS AND BECOMES MORE ZONAL AND A CLIPPER RACES FROM THE
CANADIAN ROCKIES TO THE WESTERN GREAT LAKES. H8 TEMPERATURES
DROP FROM AROUND MINUS 10 MONDAY EVENING TO MINUS 15 BY WEDNESDAY
MORNING. GFS AND ECMWF MODELS IN GOOD AGREEMENT ON THE H5 TROF AND
SFC FEATURES BUT DISAGREE ON 850 WINDS DURING THIS PERIOD WHICH
WILL PLAY A SIGNIFICANT PART IN THE WEATHER WITH THE GFS SHOWING
SOME VERY FAVORABLE WIND VECTORS FOR LAKE EFFECT SNOW. WINDS
SHIFT FROM AROUND 290 MONDAY EVENING TO AROUND 330 DEGREES BY
DAYBREAK TUESDAY...THEN BACK TO AROUND 310...AND BECOME ANTI
CYCLONIC WHICH WILL SHIFT THE LAKE EFFECT WEST OF OUR AREA AND
THEN WIND IT DOWN. ON WEDNESDAY ANOTHER CLIPPER LOW MOVES FROM
THE CANADIAN PRAIRIES TO THE WESTERN GREAT LAKES...THEN CONTINUES
TO WESTERN NY BY THURSDAY MORNING...BRINGING OVERRUNNING PRECIP
TO THE REGION FROM SOUTHWEST TO NORTHEAST ON THURSDAY...AS THE
LOW JUMPS AND REFORMS OFF THE COAST. THE LOW EXITS EAST OUT TO
SEA THURSDAY NIGHT AS HIGH PRESSURE OVER THE MIDDLE OF THE
COUNTRY BUILDS EAST. THE HIGH WILL DOMINATE THE EASTERN HALF
OF THE COUNTRY FRIDAY AND SATURDAY BUT CUTOFF LOWS OVER EASTERN
CANADA WILL MAINTAIN A FLOW OF COLD AND MOIST AIR AROUND THE
NORTH AND EAST OF THE HIGH. IT WILL NOT ONLY KEEP TEMPERATURES
BELOW NORMAL...ESPECIALLY NORTH OF THE MOHAWK VALLEY...BUT ALSO
ALSO RESULT IN A FAVORABLE WIND DIRECTION FOR LAKE EFFECT SNOW.
HAVE MOSTLY USED HPC GUIDANCE TO POPULATE THE GRIDS FOR THIS
PERIOD WITH SOME LOCAL ENHANCEMENTS PARTICULARLY FOR THE NORTH
WESTERN PART OF OUR AREA.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A TORNADO WATCH HAS BEEN ISSUED THROUGH 9PM WHICH WILL IMPACT
ALBANY AND POUGHKEEPSIE BUT NOT GLENS FALLS. IN THIS CASE...ANY
CONVECTION THAT WOULD DEVELOP WOULD BE ISOLATED. HOWEVER DUE TO A
HIGH SHEAR...LOW CAPE ENVIRONMENT...ANY THUNDERSTORM CELL THAT
DOES DEVELOP COULD SPAWN A BRIEF TORNADO FROM SARATOGA SPRINGS
SOUTHWARD. THE PROBABILITY OF ANY CONVECTION IMPACTING KGFL/KALB
IS VERY LOW AND FOR NOW...WILL CONTINUE WITH THE CB IDEA. HOWEVER
WE WILL CLOSELY MONITOR THE SITUATION.
MVFR CONDITIONS START THE PERIOD AS A LINE OF STRONG SHOWERS...HEAVY
DOWNPOURS AND GUSTY WINDS WILL CONTINUE TO MOVE EASTWARD AFFECTING
ALL TERMINALS. LINE WILL CAUSE TEMPORARY WIND SHIFT AND POSSIBLY
THUNDER AND LIGHTNING...ALONG WITH IFR VSBYS AND CIGS. AFTER
02Z/03Z...WINDS WILL SHIFT BACK SOUTHWEST AS SHRA REMAIN THROUGH
MIDNIGHT. VCSH EXPECTED FOR THE REST OF THE OVERNIGHT WITH MVFR
CONDITIONS AS WINDS PERSIST AT 5-10KTS. CONDITIONS WILL IMPROVE TO
VFR BY MID MORNING...WHILE WINDS PICK UP 10-15 KTS WITH GUSTS UP TO
25 KTS OUR OF THE SOUTHWEST TO WEST.
OUTLOOK...
SUN-MON...VFR...CHC MVFR IN SCT -SHRA ESP WEST OF HUDSON VALLEY.
TUE...VFR...ISOLATED SHRA/SHSN.
WED...VFR...NO SIG WX.
THU...VFR/MVFR...SLGT CHC -SHSN/SHRA.
&&
.HYDROLOGY...
MODELS DISAGREE ON PRECIP AMOUNTS BUT SHOW A GENERAL PATTERN OF
TWO BANDS OF MAX PRECIP...ONE EXTENDING ACROSS CANADA FROM NORTH
OF OHIO TO NORTH OF LAKE ONTARIO AND A SECOND BAND EXTENDING FROM
SOUTHERN NEW JERSEY OR OFF SHORE TO EASTERN NEW ENGLAND. THE MPE
AT NOON TODAY SHOWS MOST OF THE AREA HAS HAD LESS THAN A QUARTER
INCH OF PRECIP EXCEPT FOR A SMALL AREA IN THE CATSKILLS AND THE
LOWER HOUSATONIC AREA WHERE 0.3 TO 0.7 INCHES HAS FALLEN. LOOKS
LIKE THINGS WILL BE REASONABLY QUIET FOR THE NEW FEW HOURS WITH
A BAND OF SHOWERS HEADED FOR THE UPPER MOHAWK VALLEY AND WESTERN
ADIRONDACKS. THE LARGE AREA OF PRECIP TO THE SOUTHEAST SHOULD
REMAIN WELL TO THE EAST. A LARGE AREA OF SHOWERS AND EMBEDDED
TSTORMS OVER WRN/CNTRL PENNA WILL PROBABLY REACH OUR FORECAST
AREA LATE THIS AFTERNOON. WE WILL TAKE ANOTHER LOOK AT THE
HYDRO SITUATION LATER TODAY TO SEE IF THE LATEST GO ROUND OF
MODELS ON THE EXPECTED PRECIP WILL CONTINUE...IF SO WE WILL BE
ADJUSTING SOME OF THE PROJECTED RIVER LEVELS DOWNWARD.
AS IS THE CASE ANY TIME THERE IS LOCALLY HEAVY RAINFALL...
ESPECIALLY IN LATE FALL...THERE IS THE USUAL NUISANCE OF
ROAD AND PARKING AREA FLOODING WHICH IS EXACERBATED BY
LEAVES AND DEBRIS BLOCKING STORM DRAINS.
ONE OTHER ITEM THAT BEARS WATCHING IS THE HIGH TIDE ON THE
HUDSON RIVER THIS AFTERNOON...WITH THE 1PM TIDE ONLY ABOUT
6 INCHES BELOW FLOOD. IT IS ABOUT AN INCH HIGHER THAN MIDDAY
YESTERDAY. OUR CURRENT FEELING IS WITH HIGH WATER TO OCCUR
WITHIN THE HOUR IT SHOULD HOLD SEVERAL INCHES SHORT OF FLOOD.
AT ALBANY THE HIGH TIDE LATE THIS AFTERNOON SHOULD ONLY BE
A COUPLE OF FEET ABOVE NORMAL AND WELL BELOW FLOOD.
MUCH COLDER AIR WILL MOVE INTO THE REGION TO CLOSE THE WEEKEND WITH
THE PRIMARY PRECIPITATION TYPE SNOW. LAKE ENHANCED SNOW SHOWERS
WILL PERSIST INTO MONDAY NIGHT AND TUESDAY. SOME SIGNIFICANT SNOWS
MAY OCCUR OVER THE WRN ADIRONDACKS. THE COOLER TEMPERATURES SHOULD
ALLOW RIVERS AND STREAMS TO RECEDE FAIRLY QUICKLY.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...TORNADO WATCH UNTIL 9 PM FOR NW CT.
NY...TORNADO WATCH UNTIL 9 PM FOR THE CAPITAL
REGION...CATSKILLS...MIDDLE HUDSON VALLEY.
MA...TORNADO WATCH UNTIL 9 PM FOR BERKSHIRE COUNTY. VT...NONE.
&&
SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...RCK
AVIATION...KGS/HWJIV
HYDROLOGY...RCK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Nov 15, 3:10 PM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EST SAT NOV 15 2008
CTZ001-013-MAZ001-025-NYZ047>054-058>061-063>066-161200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
310 PM EST SAT NOV 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW
YORK...FROM SARATOGA SPRINGS SOUTHWARD AND EASTWARD.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH HAS BEEN ISSUED UNTIL 9PM. PLEASE REFER TO OUR
STATEMENTS CONCERNING THE TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...
ULSTER...DUTCHESS...LITCHFIELD...GREENE...COLUMBIA...BERKSHIRE...
SCHOHARIE...ALBANY...RENSEALEAR...SCHENECTADY AND SOUTHERN
SARATOGA.
NYZ032-033-038>043-082>084-VTZ013>015-161200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
310 PM EST SAT NOV 15 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK...NORTH AND WEST OF SARATOGA SPRINGS AS WELL ASS SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LAKE EFFECT SNOW IS POSSIBLE ACROSS THE ADIRONDACKS SUNDAY NIGHT
INTO MONDAY...POSSIBLY PRODUCING SIGNIFICANT ACCUMULATIONS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Nov 15, 4:32 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
432 PM EST SAT NOV 15 2008
NYZ032-033-038>040-042-082-152200-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-MONTGOMERY NY-
NORTHERN WARREN NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
432 PM EST SAT NOV 15 2008
...A CLUSTER OF SHOWERS CONTINUES TO MOVE INTO
HAMILTON...MONTGOMERY...HERKIMER...WARREN AND FULTON COUNTIES...
AT 429 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS...MOVING NORTHEAST FROM CENTRAL NEW YORK
...CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...TORRENTIAL
RAINFALL AND POSSIBLY AN ISOLATED THUNDERSTORM.
THESE SHOWERS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH 500
PM...AND WILL PRODUCE UP TO HALF AN INCH OF RAINFALL. THIS RAINFALL
WILL LIKELY PRODUCE SHARP RISES ON SMALL CREEKS IN THE AREA.
Special weather statement, Nov 15, 5:01 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EST SAT NOV 15 2008
NYZ032-033-038>040-082-152230-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-MONTGOMERY NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
501 PM EST SAT NOV 15 2008
...A LINE OF SHOWERS...INCLUDING ISOLATED EMBEDDED STRONG
THUNDERSTORMS...IN HAMILTON...MONTGOMERY...HERKIMER AND FULTON
COUNTIES...
AT 459 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS TO 50
MPH...TORRENTIAL RAINFALL AND ISOLATED THUNDERSTORMS. THESE SHOWERS
WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF LEWEY
LAKE CAMPGROUND TO POLAND TO CEDARVILLE TO 18 MILES SOUTH OF WEST
WINFIELD...MOVING NORTHEAST AT 30 MPH.
THIS LINE OF SHOWERS WILL BE NEAR...
FRANKFORT AND COLD BROOK BY 510 PM EST
OHIO...NEWPORT AND ILION BY 515 PM EST
MOHAWK...MIDDLEVILLE AND HERKIMER BY 520 PM EST
LEWEY LAKE CAMPGROUND AND JORDANVILLE BY 525 PM EST
HWJIV
Special weather statement, Nov 15, 5:31 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EST SAT NOV 15 2008
NYZ032-033-038>040-047-048-050-051-058-063-082-152300-
WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-HAMILTON NY-
SCHOHARIE NY-WESTERN SCHENECTADY NY-NORTHERN HERKIMER NY-
SOUTHERN SARATOGA NY-SOUTHERN HERKIMER NY-MONTGOMERY NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
531 PM EST SAT NOV 15 2008
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES TO MOVE
THROUGH HAMILTON... AND INTO
SCHOHARIE...MONTGOMERY...ALBANY...GREENE...ULSTER...
SCHENECTADY...HERKIMER...SARATOGA AND FULTON COUNTIES...
AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH... HEAVY
RAIN AND ISOLATED THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF BROWN TRACT POND CAMPGROUND TO
12 MILES NORTHWEST OF STRATFORD TO LITTLE FALLS...AND MOVING EAST AT
35 MPH.
THE LINE OF SHOWERS WILL BE NEAR...
STRATFORD AND RAQUETTE LAKE BY 540 PM EST
GOLDEN BEACH CAMPGROUND...ST. JOHNSVILLE...SHARON SPRINGS AND
JEFFERSON BY 545 PM EST
FORKED LAKE PUBLIC CAMPGROUND...SUMMIT...RICHMONDVILLE AND FORT PLAIN
BY 550 PM EST
RAINFALL AMOUNTS WITH THESE SHOWERS WILL BE UP TO HALF AN INCH
THROUGH 600 PM IN A FEW SPOTS...PRODUCING PONDING OF WATER ON
ROADWAYS AND SHARP WITHIN BANK RISES ON LOCAL STREAMS.
HWJIV
Special weather statement, Nov 15, 6:00 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
600 PM EST SAT NOV 15 2008
NYZ032-033-038>041-047>052-058-063-082-152330-
WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-HAMILTON NY-
SCHOHARIE NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
NORTHERN HERKIMER NY-EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
SOUTHERN HERKIMER NY-NORTHERN SARATOGA NY-MONTGOMERY NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
600 PM EST SAT NOV 15 2008
...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO
MOVE THROUGH HAMILTON...FULTON...MONTGOMERY...SCHOHARIE AND ULSTER
COUNTIES. THIS LINE WILL BE MOVING INTO
WARREN...SARATOGA...SCHENECTADY COUNTIES.
AT 559 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF A LINE OF SHOWERS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...HEAVY RAIN AND ISOLATED THUNDERSTORMS. THESE SHOWERS WERE
LOCATED ALONG A LINE THROUGH CENTRAL HAMILTON COUNTY...SOUTHWARD TO
NEAR JOHNSTOWN AND GLOVERSVILLE...COBLESKILL...SOUTHWARD TO JUST
WEST OF NEW PALTZ...MOVING EAST AT 35 MPH.
THIS LINE OF SHOWERS WILL BE WORK THROUGH THE REMAINDER OF THE
MOHAWK VALLEY AND EASTERN CATSKILLS THROUGH 630 PM...AND APPROACH
THE CAPITAL REGION AND MID HUDSON VALLEY BY 630 PM OR A LITTLE
LATER.
RAINFALL AMOUNTS WITH THESE SHOWERS WILL BE UP TO HALF AN INCH IN
SPOTS THROUGH 630 PM...PRODUCING PONDING OF WATER ON ROADWAYS...AND
AREAS OF POOR DRAINAGE.
HWJIV
Special weather statement, Nov 15, 6:30 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
630 PM EST SAT NOV 15 2008
NYZ033-039>043-047>054-058>061-063>066-082>084-160000-
WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
EASTERN GREENE NY-WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN
DUTCHESS NY-EASTERN DUTCHESS NY-WESTERN ULSTER NY-HAMILTON
NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN RENSSELAER NY-EASTERN
SCHENECTADY NY-EASTERN RENSSELAER NY-EASTERN ALBANY NY-SOUTHERN
SARATOGA NY-NORTHERN SARATOGA NY-MONTGOMERY NY-NORTHERN WARREN
NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON
NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-630 PM EST SAT NOV 15 2008
...A LINE OF SHOWERS IN
HAMILTON...SCHOHARIE...MONTGOMERY...ALBANY...COLUMBIA...GREENE...
ULSTER...DUTCHESS...SCHENECTADY...RENSSELAER...SARATOGA...WARREN...
WASHINGTON AND FULTON COUNTIES...
AT 622 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING WINDS GUSTING UP TO 50
MPH...HEAVY RAIN AND ISOLATED THUNDERSTORMS.
THIS LINE OF SHOWERS WAS LOCATED ALONG IN EASTERN HAMILTON
COUNTY...EXTENDING SOUTHWARD THROUGH THE EASTERN MOHAWK VALLEY NEAR
SCHENECTADY...INTO THE VERY EASTERN CATSKILLS TO ABOUT NEW PALTZ...
MOVING EAST AT 35 MPH.
THE LINE OF SHOWERS WILL SWEEP THROUGH THE HUDSON VALLEY FROM GLENS
FALLS SOUTHWARD TO FISHKILL...INCLUDING ALL OF THE GREATER CAPITAL
DISTRICT...THROUGH 700 PM...AND REACH THE TACONICS HILLS.
RAINFALL WITH THESE SHOWERS WILL REACH UP TO HALF AN INCH THROUGH
700 PM...PRODUCING PONDING OF WATER ON ROADWAYS AND AREAS OF POOR
DRAINAGE.
A TORNADO WATCH REMAINS IN EFFECT FROM SARATOGA SPRINGS SOUTHWARD
AND EASTWARD.
HWJIV
Special weather statement, Nov 15, 7:00 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
700 PM EST SAT NOV 15 2008
CTZ001-MAZ001-025-NYZ041>043-049>054-059>061-065-066-083-084-VTZ013-
160030-
WESTERN ALBANY NY-EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
EASTERN GREENE NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN RENSSELAER NY-EASTERN SCHENECTADY NY-EASTERN RENSSELAER NY-
EASTERN ALBANY NY-SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
BENNINGTON VT-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-SOUTHERN BERKSHIRE MA-
NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
700 PM EST SAT NOV 15 2008
...A LINE OF SHOWERS IN
BENNINGTON...ALBANY...COLUMBIA...GREENE...DUTCHESS...SCHENECTADY...RE
NSSELAER...SARATOGA...WARREN...WASHINGTON...BERKSHIRE AND LITCHFIELD
COUNTIES...
AT 700 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY RAIN AND A POSSIBLE RUMBLE OF THUNDER. THESE SHOWERS WERE
LOCATED NEAR LAKE GEORGE...SOUTH TO GLENS FALLS...SARATOGA
SPRINGS...THE GREATER CAPITAL DISTRICT...AND MID HUDSON
VALLEY....MOVING NORTHEAST AT 35 MPH.
THE SHOWERS WILL WORK ACROSS THE REMAINDER OF THE HUDSON VALLEY FROM
SOUTH OF LAKE GEORGE SOUTH TO FISHKILL BEFORE 730 PM...AND WORK INTO
THE TACONIC HILLS AND NORTHWEST CONNECTICUT BY 730 PM... INTO
SOUTHERN VERMONT AND THE BERKSHIRES SHORTLY AFTER 730 PM.
RAINFALL AMOUNTS WILL BE UP TO HALF AN INCH BY 730 PM...PRODUCING
SOME PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.
HWJIV
Thunderstorm Wind, Washington
- When
- November 15, 7:20 PM EST
- Where
- Washington County, 0.69 mi S of Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.170, -73.330
Trees and power lines were reported down near Salem due to strong thunderstorm winds.
Heavy Rain, Saratoga
- When
- November 15, 7:20 PM EST to 8:20 PM EST
- Where
- Saratoga County, Stillwater
- Reported by
- Public
- Coordinates
- 42.930, -73.650
A brief period of heavy rain led to significant ponding of water on a road in Stillwater.
Heavy Rain, Albany
- When
- November 15, 7:39 PM EST to 8:39 PM EST
- Where
- Albany County, 0.8 mi WNW of Delmar
- Reported by
- Amateur Radio
- Coordinates
- 42.623, -73.835
A brief period of heavy rain led to significant ponding of water in Delmar, on Kenwood Avenue between Adams Street and Cherry Avenue.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in North Carolina, November 15, 20082 deaths · 6 injured · $2.0 million · EF3 · 7 events
- Wildfire in California, November 15 to 19, 200814 injured · $150 million · 2 events
- Damaging Winds in New Jersey, November 15, 20081 death · 50 kt wind · 2 events
- Strong Wind in New Jersey, November 15, 20081 death · $750 · 1 event
- High Wind in Massachusetts, November 15, 2008$163,000 · 58 kt wind · 6 events
- Tornado in North Carolina, November 15, 2008$50,000 · EF1 · 1 event
- Damaging Winds in Pennsylvania, November 15, 2008$50,000 · 56 kt wind · 2 events
- Tornado in North Carolina, November 15, 2008$50,000 · EF0 · 1 event
- Coastal Flood and High Wind in Maine, November 15 to 16, 200852 kt wind · 6 events
- Strong Wind in New Jersey, November 15, 2008$1,000 · 4 events
- Damaging Winds in Virginia, November 15, 2008$3,000 · 55 kt wind · 2 events
- Coastal Flood in Maine, November 15 to 16, 2008$10,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135402, 135403, 135404.